©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Antibiotics (Side Effects, List, Types)

Question:

Did you experience any negative drug interactions when taking antibiotics? Submit Your Comment

Comment from: Anonymous, 45-54 Male (Patient) Published: January 26

Because of taking antibiotics mainly I just had short term diarrhea. Only negative effect was about 20 years ago when I took a test it turned out to be Clostridium difficile. That was the only serious event I had. It was caused by clindamycin, which is a very powerful antibiotic and is known to cause C. difficile.

Comment from: smokey, 45-54 Female (Patient) Published: December 07

I took antibiotics and it has caused me all kinds of problems including mood changes, stomach changes, dizziness, ears plugged, vision is blurry, bowel problems, and tingling in arms, hands, and feet. I had issues 2 years ago now they are all triggered again from the antibiotics.

Comment from: hey jude, 65-74 Female (Patient) Published: November 04

I was given Augmentin for sinus infection, to be taken for 14 days. After 10 days it was affecting my stomach. And now, 5 days later I'm still suffering; sick stomach and acid reflux. Nasty stuff for me.

Comment from: no human, 55-64 Female (Patient) Published: September 21

I am allergic to all antibiotics. My mouth swells, I can't breathe, and I get hives and rash. I hope I am the only one out there with this trouble. I am allergic to everything outside. Most food, pets, soap, dust, and over the counter medicines.

Comment from: blondie, 55-64 Female (Patient) Published: February 05

I am a 57 year old who started a week ago with a very bad cold, which may have been a flu strain. I have been taking first 1,000 mg of Cipro for 5 days and then for the next 5 days because of fever 101. I started with amoxcillin twice a day 875 mg each time. This in addition to Robitussin DM and Tylenol extra strength. The cough is now residual but I'm not congested anymore and no longer have a fever. I am just incredibly tired, sleepy, and exhausted.

Comment from: Isabella, 55-64 Female (Patient) Published: June 26

I have H. pylori which has caused chronic moderate gastritis. I am allergic to penicillin and cannot take any antibiotics with sulfa. I wonder what triple therapy I can use to kill this wretched bacteria.

Comment from: Davanni22, 55-64 Female (Patient) Published: May 11

I have a lung infection and my doctor put me on three kinds of antibiotics for a year. I am worried about what this will do to my body.

Comment from: Themonk, 25-34 Male (Patient) Published: April 30

I took one pill of ciprofloxacin and it absolutely destroyed my body and ruined my life completely. Pure poison!

Comment from: Bert, 55-64 Female (Patient) Published: August 17

I have Helicobacter pylori infection. I am also very allergic to all penicillin antibiotics. I was prescribed amoxicillin, which I can't take. I know H. pylori can only be treated with a high dose of two antibiotics working together.

Comment from: Louise, 45-54 Female (Patient) Published: July 05

I took tetracycline. Four pills day for three years for severe acne. I found acne cured when I stopped cheese butter cream. Now I have kidney disease from the tetracycline.

Published: July 07

When I take antibiotics I get a yeast infection other than that, no other problems.

Comment from: [email protected], 25-34 Female (Patient) Published: February 24

I was given penicillin for an infection that I had and for two days I have been having badly stomach pain. I said something to my doctor about it she said you will be fine its one of the side effects, but I feel like I have the flu.

Comment from: margaret, 45-54 Female (Patient) Published: February 16

I recently was prescribed a popular antibiotic for a sinus infection, which I had already been prescribed twice before with good success in my treatment. The third time I was prescribed I took 1 pill and within an hour and a half had a severe reaction to the drug. I was taken to the hospital with shortness of breath (wheezing) and hives that were very red and raised all over my body. The really bad thing about this is that I am also allergic to penicillin and sulfa drugs. I now am very limited to what antibiotics I can take. It is a very scary situation to be in.

Comment from: concerned cargiver, 75 or over Female (Caregiver) Published: May 16

Levaquin was administered to a 93 year old patient and it altered her thinking. She suffered anxiety attacks and lashed out at people. When we asked to stop administering the antibiotic, no one (medical) would listen.

REFERENCE:FDA Prescribing Information.

Health Solutions From Our Sponsors